MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-080-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported stent elongation could not be determined as the stent was already fully deployed and not returned.The tip separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine a cause for the reported stent elongation and tip separation.In this case, as it was reported that the stent elongated even though it showed as released from the delivery system on fluoroscopy, it may be possible that the tip detachment was due to not retracting the thumbslide to sheath the tip and locking the system lock prior to removal resulting in the tip catching in the stent causing elongation during withdrawal and resulting in tip separation; however, this could not be confirmed.The additional treatment to remove the tip was related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a greater than 60% stenosed, mildly calcified lesion in the superficial femoral artery (sfa).A 6.5x80mm supera peripheral self-expanding stent system (sess) was advanced to the lesion and the stent deployed.Upon withdraw of the delivery system, the stent elongated even though it showed as released from the delivery system on fluoroscopy.They continued to remove the delivery system and the nose cone completely separated and remained in the anatomy.A balloon and wire were used to trap the nose cone and pull it into the sheath, to completely remove it from the anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12011313
Report Number2024168-2021-05050
Device Sequence Number3197638
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberS-65-080-120-P6
Device Catalogue NumberS-65-080-120-P6
Device Lot Number0031161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight136